MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Codes Failure to Fire (2610); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure there was a complaint.
 
Additional Manufacturer Narrative
(b)(4).Date sent 2/18/2025.D4 batch #629c76.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the sr75 reload was received with no apparent damage along with its opened packaging.The reload had the swing tab in the locked position, and fully fired with the knife exposed.It is possible that the knife exposed noted on the reload is consist with the firing knob was not returned completely prior to opening the device causing that the knife not returned completely to its home position.No functional test was performed.The event described could not be confirmed as the reload was received fully fired.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: do not forcibly the firing knob when it is in the pre-firing position and/or the alignment/latching lever is not engaged, as this action may prevent the instrument from firing properly.The firing knob can not be rotated from its pre-firing position unless the alignment/latching lever is engaged.Before firing, ensure that the cartridge/reload fork and the anvil fork are aligned.Close the alignment/locking lever completely when the tissue is properly in place.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 629c76, and no non-conformances were identified.The lot#728c33 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: 1.Please provide more details of device malfunction.2.Did the device cut ¿ no.3.If the device cut/fired, was the cut line complete.4.Did the device staple - no.5.If the device stapled/fired, was the staple line complete - no.6.If the device stapled, was the shape of the staples (b-formation, irregular, unformed)? 7.Did the device close - no.8.Did the device fire - no.9.Did the device open - yes.10.Was the device difficult to close on the tissue - yes.11.Was the device difficult to fire - yes.12.Was the device difficult to open - no.13.On which firing did this occur ¿ first.14.Did the tissue retaining pin lock into the correct position - no.15.Could you please clarify if there were any patient consequences - no.16.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event - no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21400963
Report Number3005075853-2025-01248
Device Sequence Number15507704
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public(01)10705036002826(17)281031(10)728C33(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number728C33
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown